Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedy for abdominal swelling after having Mirena insertion

Hi, I had a Mirena inserted on Monday (6 days ago). For the first 3-4 days I had abdominal pain, cramping and flat affect. The pain has settled from severe to annoying, however the last few days I have noticed increased abdominal swelling which is now very noticeable. Is the swelling temporary, or will it continue? Is it a sign of a problem?
Thu, 12 Mar 2015
Report Abuse
General & Family Physician 's  Response
Hello
Thank you for asking the question.
You had inserted IUD for protection. Once you insert it initially you get pain and bleeding, but it settles down within few days.
In your case pain is worsens and there is also abdominal swelling which appears after insertion. So my advice is immediately consult your doctor and do USG to get final diagnosis that it is due to IUD insertion or anything else.
IUD insertion also associated with many complications so don't wait for swelling to subside for itself.
Hope this will helpful to you.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi- I had a tubal ligation two years ago When I had my C-section. I have had painful menstrual cycle since then. My doctor suggested the Mirena. He put in the marina last week and I ve had upper abdominal pain and cramping since then. It is tolerable I just want to know if that s typical. Please advise

doctor1 MD

Hi ever since having the mirena coil inserted I have been suffering from severe abdominal pain/cramps, nose bleeds, headaches, my acne has come back on my face, back and chest (no medication/creams are helping this), weight gain, bleeding on a daily basis... Is this normal?

doctor1 MD

I recently got the Mirena put in and now I have a cough that started after getting it put in. It s been maybe 4 days. I also had this same issue when taking Depakote for Migraines. Could the Mirena be causing this cough so soon after getting it inserted?